Topological horseshoes in travelling waves of discretized nonlinear wave equations

Yi Chiuan Chen, Shyan-Shiou Chen, Juan Ming Yuan

Research output: Contribution to journalArticle

Abstract

Applying the concept of anti-integrable limit to coupled map lattices originated from space-time discretized nonlinear wave equations, we show that there exist topological horseshoes in the phase space formed by the initial states of travelling wave solutions. In particular, the coupled map lattices display spatio-temporal chaos on the horseshoes.

Original languageEnglish
Article number042701
JournalJournal of Mathematical Physics
Volume55
Issue number4
DOIs
Publication statusPublished - 2014 Apr 15

Fingerprint

Topological Horseshoe
Coupled Map Lattices
Nonlinear Wave Equation
traveling waves
Traveling Wave
wave equations
Spatiotemporal Chaos
Horseshoe
Traveling Wave Solutions
chaos
Phase Space
Space-time

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Topological horseshoes in travelling waves of discretized nonlinear wave equations. / Chen, Yi Chiuan; Chen, Shyan-Shiou; Yuan, Juan Ming.

In: Journal of Mathematical Physics, Vol. 55, No. 4, 042701, 15.04.2014.

Research output: Contribution to journalArticle

@article{f4804808775c405dbb64a0160a76bc6a,
title = "Topological horseshoes in travelling waves of discretized nonlinear wave equations",
abstract = "Applying the concept of anti-integrable limit to coupled map lattices originated from space-time discretized nonlinear wave equations, we show that there exist topological horseshoes in the phase space formed by the initial states of travelling wave solutions. In particular, the coupled map lattices display spatio-temporal chaos on the horseshoes.",
author = "Chen, {Yi Chiuan} and Shyan-Shiou Chen and Yuan, {Juan Ming}",
year = "2014",
month = "4",
day = "15",
doi = "10.1063/1.4870618",
language = "English",
volume = "55",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "4",

}

TY - JOUR

T1 - Topological horseshoes in travelling waves of discretized nonlinear wave equations

AU - Chen, Yi Chiuan

AU - Chen, Shyan-Shiou

AU - Yuan, Juan Ming

PY - 2014/4/15

Y1 - 2014/4/15

N2 - Applying the concept of anti-integrable limit to coupled map lattices originated from space-time discretized nonlinear wave equations, we show that there exist topological horseshoes in the phase space formed by the initial states of travelling wave solutions. In particular, the coupled map lattices display spatio-temporal chaos on the horseshoes.

AB - Applying the concept of anti-integrable limit to coupled map lattices originated from space-time discretized nonlinear wave equations, we show that there exist topological horseshoes in the phase space formed by the initial states of travelling wave solutions. In particular, the coupled map lattices display spatio-temporal chaos on the horseshoes.

UR - http://www.scopus.com/inward/record.url?scp=84902261957&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84902261957&partnerID=8YFLogxK

U2 - 10.1063/1.4870618

DO - 10.1063/1.4870618

M3 - Article

VL - 55

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 4

M1 - 042701

ER -